Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Less sleep on Trazodone!! Good for panic attacks?

I went to my doctor for help with anxiety and panic attacks and was prescribed Trazodone... I've been on it for a week now and I've only been sleeping 2 to maybe 5 hours a night. I use to sleep a good 7 or 8 hours. Is this normal? I know they sometimes prescribe it FOR sleep, but I'm actually sleeping LESS. Also, does trazodone even help with panic attacks? I've read that it only helps with general anxiety disorder, not panic attacks... I need something for both. Almost over a year ago i was taking 300 mg seroquel with 20 mg of fluoxetine, but i stopped taking both of them because the Seroquel was making me too tired all the time and I just decided I didn't want to depend on drugs, but now its different because I'm trying to go back to school and I get panic attacks and anxiety in classrooms or basically just around large groups of people (social anxiety). It gets pretty bad though... constant sweaty palms, heart palpitations, sometimes i feel like i cant speak... and if i have to do public speaking my eyes start to water and i start shaking really bad and i feel like my hearts beating a million miles an hour and i feel like i cant speak or if i do try to speak, it comes out all messed up like i cant talk right.  Any help? I'd appreciate it.
1 Responses
585414 tn?1288944902
Trazadone is also an anti-depressent so if its making you sleep less perhaps you have undiagnosed bipolar in addition to anxiety disorder and its making you manic. Trazadone is not a good option as a medication in my opinion because it can cause tardive dyskinesia (which I have in severe forms although not from Trazadazone though I know people who acquired tardive dyskinesia from Tradazadone). I know some psychiatrists speak of benzodiazepenes as being potentially addictive but I've taken Klonopin for years and not had a problem although a short acting anti-anxiety medication like Xanax is highly addictive and should not be used long term. Lunesta and Rozerem are safer as sleeping aids. But if Tradazone is actually worsening your sleep cycle because of that reason and because of the risk of tardive dyskinesia (look on the package insert if you wish, its a known long term side effect and one worth avoiding) your psychiatrist should titrate you off it. However, if it did create these effects perhaps there's more going on than anxiety only and there should be a full diagnosis.  Seroquel is an antipsychotic. Fluoexetine is an anti-depressent. But as for a general diagnosis a psychiatrist should do an overall evaluation with what's going on now. And as for "dependent on drugs" I would not use that term. Its prescription medication and for many people its needed. For anxiety disorder some people can use behavioral therapy to overcome various anxiety provoking situations and I would consider that as well but I'm concerned that's not all that's going on here.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?